Member Gallery    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Lexapro (Day 3)  (Read 1772 times)

0 Members and 1 Guest are viewing this topic.

Offline dbirm77

  • Sr. Member
  • ****
  • Posts: 364
  • Country: us
  • Rec's: 2
  • Gender: Male
  • Mood: Exhausted
    Exhausted
    • Poke This Member
Re: Lexapro (Day 3)
« Reply #10 on: June 09, 2014, 08:51:38 AM »
Now more than a week in, I am feeling much better. The first week was rough, I questioned my decsion to begin medication, had many more anxiety symptoms that when I started, and basically bagan to get depressed. However, after giving the medication some time to work I can say that it has already eased many of my least favorite symptoms and I am feeling better with each passing day. I am trying to eat right, exercise, aand continue CBT therapy to insure long lasting change. So far...so good.
Bookmark and Share
Expect.....anxiety to come.
Accept.....anxiety and all it's sensations.
Ask.........anxiety for more!

Rinse and repeat!

Offline Never-Quit

  • Pay It Forward ! and Be a Blessing to others !
  • Hero Member
  • *****
  • Posts: 1054
  • Country: us
  • Rec's: 24
  • Gender: Male
  • Mood: Happy
    Happy
  • Overcomer by God's Grace- Panic/Anxiety/OCD
    • Poke This Member
Re: Lexapro (Day 3)
« Reply #11 on: June 09, 2014, 12:17:53 PM »
Keep up the good work DBrim - we are all cheering for you  :sign0111:
Bookmark and Share
Never, never, never give up. -Winston Churchill

“You can’t live a perfect day without doing something for someone who will never be able to repay you."   ~ John Wooden

Offline isabeau71

  • Newbie
  • *
  • Posts: 3
  • Country: 00
  • Rec's: 0
  • Gender: Female
  • Mood: Worried
    Worried
  • Personal text
    • Poke This Member
Re: Lexapro (Day 3)
« Reply #12 on: June 09, 2014, 02:17:28 PM »
I am currently taking Lexapro right now and I experienced exactly what you did. I would wake up in the middle of the night with terrible anxiety, on the verge of an attack, but that was only the first few nights. I have been taking it for I would say 9 or 10 days now and I'm already noticing positive effects. I've heard a lot of good things about Lexapro so it is just temporary. Most of my psychiatrists have said that with any medication, usually it will get worse before it gets better and you have to power through the bad time. The ONLY issue that one of my friends had with it is that after taking it for a month, she felt great, but she forgot one day to take it and she was very very unhappy that day. Just don't forget to take it! As it is with most drugs. I'm in the same boat you are! But I am already feeling a lot better. Good luck!
Bookmark and Share

Offline leah2013

  • Hero Member
  • *****
  • Posts: 564
  • Country: us
  • Rec's: 5
  • Gender: Female
  • Mood: Worried
    Worried
  • Personal text
    • Poke This Member
Re: Lexapro (Day 3)
« Reply #13 on: June 10, 2014, 01:48:08 PM »
I am on day 9 of lexapro. Took 5 mg for 7 days and increased to 10 mg for 2 days... I have had increased anxiety and took ativan when needed.

How r you doing? I am hoping we both start feeling better soon. Good luck!
Bookmark and Share
Going thru a rough patch! Praying for peace of mind and happiness!!!!

Offline dbirm77

  • Sr. Member
  • ****
  • Posts: 364
  • Country: us
  • Rec's: 2
  • Gender: Male
  • Mood: Exhausted
    Exhausted
    • Poke This Member
Re: Lexapro (Day 3)
« Reply #14 on: June 10, 2014, 02:12:45 PM »
Update:
Overall, I certainly feel better. It feels like the edge has been taken off my anxiety. I still feel it but it remains in the backround for the most part. I am using CBT therapy to try and secure a long-lasting solution. I had some really good days recently, but am struggling a bit today. The side effects hit me hard while I introduced the medication at 5 mg but after day 6, I increased it to 10mg and felt a difference shortly thereafter. I will keep updating so that people on the medication 'fence' have a realistic expectation.

Good luck everyone!

Drew
Bookmark and Share
Expect.....anxiety to come.
Accept.....anxiety and all it's sensations.
Ask.........anxiety for more!

Rinse and repeat!

Offline dbirm77

  • Sr. Member
  • ****
  • Posts: 364
  • Country: us
  • Rec's: 2
  • Gender: Male
  • Mood: Exhausted
    Exhausted
    • Poke This Member
Re: Lexapro (Day 3)
« Reply #15 on: June 13, 2014, 07:50:51 AM »
2 weeks in and I've had a wide variety of anxiety levels over that time. Shortly after taking the full 10mg dose, I felt great for a few days. Since then however, my anxiety seems to have returned to its pre-medication level. I do feel like the meds are taking a bit of the edge off, but most of the symptoms I was dealing with are still present. I know that many people say it can take 4-6 weeks for the medication to work...anyone have similiar experiences?

Thanks,

Drew
Bookmark and Share
Expect.....anxiety to come.
Accept.....anxiety and all it's sensations.
Ask.........anxiety for more!

Rinse and repeat!

Offline insights

  • Hero Member
  • *****
  • Posts: 5456
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Lexapro (Day 3)
« Reply #16 on: June 13, 2014, 05:41:23 PM »
2 weeks in and I've had a wide variety of anxiety levels over that time. Shortly after taking the full 10mg dose, I felt great for a few days. Since then however, my anxiety seems to have returned to its pre-medication level

That is fairly typical with the good days probably the placebo effect in action. Antidepressants do not work directly on the way benzodiazepines do where there is an immediate chemical effect. They work by promoting the growth of new brain cells to replace those prevented from growing or killed by chronic stress hormone exposure. It is the new cells which provide the therapeutic effect and it takes some weeks for them to become functional.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline maegan.0314

  • Newbie
  • *
  • Posts: 7
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Calm
    Calm
  • Personal text
    • Poke This Member
Re: Lexapro (Day 3)
« Reply #17 on: June 14, 2014, 03:10:28 AM »
Hello :action-smiley-065:

I too suffer from GAD and PD. Lexapro was the very first medication given to me. After just the third dose my panic was actually 1000 times worse than it had ever been. I went to the emergency room twice in a 48 hour period. I didn't honestly know what was going on, where I was, or what was going to happen to me. I never for the life of me thought that a SSRI could do such a thing. They say I just reacted badly to it. I have never tried another SSRI because I am obviously terrified (they still insist to this day). I suppose some people do very well with it and some are just not meant to be. Yours does not sound as severe as mine, but just listen to your body and make sure you don't push it too far. I would say if you feel uncomfortable let your doctor know.
Bookmark and Share
Just breathe.

Offline dbirm77

  • Sr. Member
  • ****
  • Posts: 364
  • Country: us
  • Rec's: 2
  • Gender: Male
  • Mood: Exhausted
    Exhausted
    • Poke This Member
Re: Lexapro (Day 3)
« Reply #18 on: June 17, 2014, 11:52:36 AM »
Day 18 and my anxiety is pretty bad today. Have had quite a few panic attacks. Too soon to start thinking about upping the dosage to 20 mg or switching meds altogether?
Bookmark and Share
Expect.....anxiety to come.
Accept.....anxiety and all it's sensations.
Ask.........anxiety for more!

Rinse and repeat!

Offline Never-Quit

  • Pay It Forward ! and Be a Blessing to others !
  • Hero Member
  • *****
  • Posts: 1054
  • Country: us
  • Rec's: 24
  • Gender: Male
  • Mood: Happy
    Happy
  • Overcomer by God's Grace- Panic/Anxiety/OCD
    • Poke This Member
Re: Lexapro (Day 3)
« Reply #19 on: June 17, 2014, 03:23:38 PM »
Day 18 and my anxiety is pretty bad today. Have had quite a few panic attacks. Too soon to start thinking about upping the dosage to 20 mg or switching meds altogether?

Lexapro will still need more time before it kicks in, but you will definitely feel it, as your panic and anxiety will be quickly reduced (from my experience with Lexapro)  -  It is way too early to discontinue or switching, need to give it a chance to get into your system.  As far as increasing the dosage, you need to speak with your Doctor and increasing the dosage.   
 
Here is some information from Drug.com:
If the dose is increased to 20 mg, this should occur after a minimum of three weeks. - http://www.drugs.com/dosage/lexapro.html


The Good news, you have already completed 2 weeks!!  Hang in there for 4-6 week recommendation, I know it so frustrating - but I think you will be very pleased with results.   :action-smiley-065:

Keep us updated... 
Bookmark and Share
Never, never, never give up. -Winston Churchill

“You can’t live a perfect day without doing something for someone who will never be able to repay you."   ~ John Wooden

 

anything